MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00533570
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a naviflex delivery system was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6), 2022.During the procedure, when the physician attempted to deploy the stent, the inner sheath was detached/separated.Another naviflex delivery system was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a naviflex delivery system was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2022.During the procedure, when the physician attempted to deploy the stent, the inner sheath was detached/separated.Another naviflex delivery system was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of guide catheter break.Block h10: the returned naviflex rx delivery system was analyzed, and a visual evaluation noted that push catheter was kinked/bent.A functional inspection of the device was performed, the device was actuated; however, the guide catheter did not come out of the push catheter.The push catheter was then cut in order to inspect the internal components.It was noted that the guide catheter was detached from the delivery system and not returned, and the pull wire was kinked.Based on the device analysis, the reported event of guide catheter detached/separated was confirmed.Taking all available information into consideration, the investigation concluded that most likely the reported event and observed failures were due to procedural or anatomical factors encountered during procedure.These factors could have affected the device performance and integrity.Patient anatomy and customer maneuvering during the use of the device can lead to a kink in the push catheter and pull wire.Once the push catheter is kinked, this condition can cause resistance when retracting the pull wire and guide catheter detachment due to friction between the components at the kinked areas.Therefore, the most probable root cause is adverse event related to the procedure.

Brand Name
NAVIFLEX RX DELIVERY SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15750624
Report Number3005099803-2022-06373
Device Sequence Number16870707
Product Code FGE
UDI-Device Identifier08714729787099
UDI-Public08714729787099
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2024
Device Model NumberM00533570
Device Catalogue Number3357
Device Lot Number0029139873
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown